Article

Divulge the Dual Challenge: A Case Report of Phenytoin Induced Dress Syndrome and Steroid-Induced Hyperglycaemia

Vellaisamy Arumugakani1, Rajapandi Guna Seelan2★, Arjunan Surendhar2, Ravi Pradeeba2, Saikrishna Sairishika2, Ravichandran Harishankar2★ Corresponding author

  1. 1Department of Dermatology and Venereology, Government Medical College and Hospital, Nagapattinam, Tamil Nadu, INDIA..
  2. 2Department of Pharmacy Practice, E.G.S. Pillay College of Pharmacy, Nagapattinam, Tamil Nadu, INDIA..

CORRESPONDENCE

Rajapandi Guna Seelan

Department of Pharmacy Practice, E.G.S. Pillay College of Pharmacy, Nagapattinam, Tamil Nadu, INDIA..

gunanishanth56@gmail.com

Received: 07-07-2024; Revised: 26-07-2024; Accepted: 09-08-2024.

Volume 17, Issue 4 · pp. 387–390 · PUBLISHED · DOI: 10.5530/ijopp.17.4.62

View on IJPP original site ↗

ABSTRACT

Medication-induced skin and organ damage is an uncommon systemic reaction known as DRESS. This condition is caused by medication hypersensitivity and is linked to anticonvulsants, sulfur compounds, antidepressants, NSAIDs, and antibiotics it is tough to diagnose and cure, and reports of it are rare. The patient, a 35-year-old man, arrived at the hospital complaining of fever, lymphadenopathy, rashes, and itching. With history, the patient had neurosurgery done for a road accident in the parietal epidural Hematoma and started tablet phenytoin 100 mg 2 weeks before. The patient's clinical state was identified as phenytoin-induced DRESS syndrome based on the RegiSCAR scale, and the medicine responsible was withdrawn. Corticosteroids, antibiotics, and vitamin supplements were administered to the patient. On day 6, He developed hyperglycemia brought on by steroids; nevertheless, he was able to recover by taking a pill and a tapering dosage of injection methylprednisolone. Metformin 500 mg was provided, and the patient was discharged after symptoms gradually resolved. Early discovery and withdrawal of suspected medications are crucial for managing DRESS syndrome, which can be lethal.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Arumugakani, V., Seelan, R. G., Surendhar, A., Pradeeba, R., Sairishika, S., & Harishankar, R. (). Divulge the Dual Challenge: A Case Report of Phenytoin Induced Dress Syndrome and Steroid-Induced Hyperglycaemia. Indian Journal of Pharmacy Practice, 17(4), 387–390. https://doi.org/10.5530/ijopp.17.4.62